Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2019, 3:02 PM CDT for Brown County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 5, 2019, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brown County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
066
WUUS53 KLSX 052002
SVRLSX
ILC009-052045-
/O.NEW.KLSX.SV.W.0130.190605T2002Z-190605T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
302 PM CDT Wed Jun 5 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Brown County in west central Illinois...
* Until 345 PM CDT.
* At 302 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Beardstown to near Clayton, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Sterling, Buckhorn, La Grange, Versailles, Mound Station,
Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3997 9051 3995 9053
3992 9054 3988 9058 3984 9058 3985 9092
4011 9091
TIME...MOT...LOC 2002Z 331DEG 10KT 4000 9055 3999 9090
HAIL...1.00IN
WIND...60MPH
$$
Gosselin3 follow-up statements
570
WWUS53 KLSX 052013
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
313 PM CDT Wed Jun 5 2019
ILC009-052045-
/O.CON.KLSX.SV.W.0130.000000T0000Z-190605T2045Z/
Brown IL-
313 PM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR BROWN COUNTY...
At 312 PM CDT, severe thunderstorms were located along a line
extending from near Beardstown to near Mount Sterling to near
Buckhorn, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Sterling, Buckhorn, La Grange, Versailles, Mound Station,
Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3997 9051 3995 9053
3992 9054 3988 9058 3984 9058 3985 9092
4002 9091 4011 9082
TIME...MOT...LOC 2012Z 309DEG 12KT 3996 9052 3998 9072 3997 9089
HAIL...1.00IN
WIND...60MPH
$$
Gosselin462
WWUS53 KLSX 052032
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
332 PM CDT Wed Jun 5 2019
ILC009-052045-
/O.CON.KLSX.SV.W.0130.000000T0000Z-190605T2045Z/
Brown IL-
332 PM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR BROWN COUNTY...
At 331 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Arenzville to near Mount Sterling to
Buckhorn, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Sterling, Buckhorn, La Grange, Versailles, Mound Station,
Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3997 9051 3995 9053
3992 9054 3988 9058 3984 9058 3985 9092
3994 9091 4011 9082
TIME...MOT...LOC 2031Z 331DEG 10KT 3992 9049 3994 9069 3993 9086
HAIL...1.00IN
WIND...60MPH
$$
Gosselin902
WWUS53 KLSX 052042
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
342 PM CDT Wed Jun 5 2019
ILC009-052052-
/O.EXP.KLSX.SV.W.0130.000000T0000Z-190605T2045Z/
Brown IL-
342 PM CDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY WILL EXPIRE AT
345 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3997 9051 3995 9053
3992 9054 3988 9058 3984 9058 3985 9092
3994 9091 4011 9082
TIME...MOT...LOC 2042Z 331DEG 10KT 3990 9047 3992 9067 3991 9084
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:43 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 2:43 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 243 PM CDT Wed Jun 5 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 148 PM CDT Wed Jun 5 2019 Focus continues to be thunderstorm and severe threat through this evening. Surface low is currently centered over northwest MO with a front across northern MO into west central IL. Congested CU developing over NE MO and into west central IL as well as over far eastern portions of the CWA as an outflow boundary pushes south. These two areas should be a focus for development this afternoon. Once these storms develop, they will likely quickly become severe. With steep mid level lapse rates and high CAPE, hail will be a threat. Mid levels are quite dry, which will help enhance the downburst and cold pools. While hail will initially be a threat, the threat should transition to a wind threat over the next couple of hours. While a tornado threat can never be completely ruled out, with 15 to 20kts of 0-3km shear, expect a low tornado threat through the evening. Upper low currently over NM is expected to continue moving east and should lift into OK region by Thurs morning. This should help support thunderstorm development over the region with a stalled sfc front across the area. The focus should be over the southern half or so of the CWA, but likely or higher PoPs may need to be pulled further north. Given the rain southern portions of the CWA have received yesterday, and additional rain this evening, will need to consider potential for a flood headline for tomorrow and potentially into Fri. Tilly .LONG TERM... (Thursday Night through Tuesday) Issued at 350 AM CDT Wed Jun 5 2019 The first half of this period is expected to have a persistent threat for rain, with some relief to the wet pattern coming after the weekend. The latest model guidance is taking the upper LOW from the southwestern CONUS on a more southerly track--one that may now take it mainly south of our region except for portions of southern MO and far southern IL. The main effect of this will likely be to shift the highest QPF and the most prolonged and steady rainfall to our south, but it will still result in mid to high PoPs, due to the fairly large influence of the upper LOW and the development of an inverted surface TROF and later the passage of a cold front late in the weekend. Once the upper LOW passes late Sunday, northwest flow aloft takes hold with a surface high pressure building in behind the cold front. About as good of a signal as it gets for what hopefully will be a pair of dry days Monday and Tuesday of next week. Severe storm probabilities continue to look low for this period, with the more southerly track of the low pressure favoring this scenario as well. Likewise, the more southerly track of the low pressure also favors lower QPF, with nearly all locations at less than 2 inches through Sunday. This lowering trend will help with existing flooding issues. Temperatures will remain around seasonal normals through this period thanks to the slow passage of the upper LOW and when it does pass, the building in of a cooler airmass despite more sunshine and anticipated dry weather. TES && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1223 PM CDT Wed Jun 5 2019 TSRA are expected to develop this afternoon across west central IL into northeast MO. These storms should merge into some sort of line and push south through the region. KCOU should see less coverage and therefore left much of that forecast as-is. Other sites, have lowered visbys during timing of greatest TSRA threat. The threat of these storms being severe continues to increase. Will update in a few hours as timing confidence increases. Winds will become nely on Thurs with shower chances increasing through the morning. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 91 73 87 68 / 40 100 50 40 Quincy 88 66 82 63 / 80 50 30 10 Columbia 90 67 85 66 / 50 60 50 30 Jefferson City 90 67 85 67 / 30 60 60 40 Salem 89 68 85 67 / 30 100 50 40 Farmington 89 65 83 65 / 10 90 70 70 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 5, 4:05 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CDT Wed Jun 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 405 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms will become likely by late this afternoon and this evening. Some storms may be severe, capable of large hail and damaging winds, especially for areas near and north of Interstate 70 during the late afternoon and evening hours. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are in the forecast each day through Monday. Major river flooding will continue along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening, especially for areas near and north of Interstate 70. TES
In the hours before
Special weather statement, Jun 5, 2:38 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service St Louis MO
238 PM CDT Wed Jun 5 2019
ILZ096-052030-
Brown IL-
238 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 330
PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Littleton, moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mount Sterling, La Grange, Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3997 9051 3995 9053
3992 9054 3991 9055 3997 9073 4008 9091
4011 9090
TIME...MOT...LOC 1938Z 292DEG 17KT 4014 9078
GosselinLocal storm report, Jun 5, 2:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG VIBURNUM 37.71N 91.13W
06/04/2019 IRON MO LAW ENFORCEMENT
WIND DAMAGE ALONG HIGHWAY 49 FROM VIBURNUM
TO BIXBY. TIME ESTIMATED FROM RADAR.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:38 PM CDT | Special Weather Statement | LSX | Brown | 52 min |
| Jun 5, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 53 min |
| Jun 5, 4:03 PM CDT | Special Weather Statement | LSX | Montgomery | 42 min |
| Jun 5, 4:33 PM CDT | Special Weather Statement | LSX | Pike | 42 min |
| Jun 5, 4:44 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 5, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 49 min |
| Jun 5, 5:22 PM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Jun 5, 5:24 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Jun 5, 6:13 PM CDT | Special Weather Statement | LSX | Calhoun | 47 min |
| Jun 5, 6:27 PM CDT | Areal Flood Advisory | LSX | Adams, Pike | 3 hr |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 45 min |
| Jun 5, 6:50 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.